MAUDE Adverse Event Report: CONMED CORPORATION A-BEAM-3; ARGON PROBE

CONMED CORPORATION A-BEAM-3; ARGON PROBE
Model Number A-BEAM-3
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One (1) complaint product ref a-beam-3 was returned to the quality assurance complaint laboratory regarding a complaint of "tip adhered to the tissue".Visual inspection revealed the exterior component of the device's ceramic nozzle was observed to be detached from the device.This complaint is confirmed.  the complaint device was forwarded to the manufacturer, k.L.S.Martin, on 02-jun-2017 for further evaluation.Once received, a supplemental and final report will be filed. .
 
Event or Problem Description
As reported by the user facility, while using an a-beam-3 during treatment for unknown bleeding (possible gastric antral vascular ectasia (gave)) the white tip adhered to the tissue and could not be removed.The tip adhered to the tissue when the device touched the mucosa.The tip was not retrieved from the patient's duodenum as the physician "felt the tip would fall off over time and pass."  another like device was used and the procedure was able to be completed with no further incident.There was no significant delay in treatment, hospitalization or injury reported.Follow up with the user facility reveals the patient has been discharged.  this report is filed on the basis of potential injury with recurrence.
 
Additional Manufacturer Narrative
The complaint device was evaluated by the manufacturer and root cause analysis determined the most probable cause for this event was foreign material trapped in the ceramic.In accordance with the ceramic provider, it is not guaranteed that foreign material will not be found in the ceramic powder.Post market data analysis determined the probability of this failure has an unlikely rate of occurrence.This type of device damage is the first to be reported in over a period of ten years.The severity of this issue is minor and the risk was deemed acceptable.Reported incidences will continue to be monitored through returns and the complaint system.

Brand Name
A-BEAM-3
Common Device Name
ARGON PROBE
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key6619105
Report Number1320894-2017-00129
Device Sequence Number13648572
Product Code GEI
UDI-Device Identifier20653405056468
UDI-Public(01)20653405056468(17)181031(10)162082
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K081644
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2018
Device Model NumberA-BEAM-3
Device Catalogue NumberA-BEAM-3
Device Lot Number162082
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2017
Initial Date Received by Manufacturer 05/12/2017
Supplement Date Received by Manufacturer06/21/2017
Initial Report FDA Received Date06/07/2017
Supplement Report FDA Received Date06/30/2017
Patient Sequence Number1
Patient Age72 YR
Patient Weight73